Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Jul 16, 2021, 9:49 AM CDT for Harrison County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 9:49 AM CDT (14:49 UTC)
- Expired
- Jul 16, 2021, 10:15 AM CDT
- In force
- 26 min
- Issued by
- NWS New Orleans, LA
County Harrison County, MS
The radar
The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2218 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
328
WWUS84 KLIX 161449
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
949 AM CDT Fri Jul 16 2021
MSZ081-161515-
Harrison-
949 AM CDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HARRISON COUNTY...
At 948 AM CDT, a strong thunderstorm was located over Gulfport,
moving north at 10 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Gulfport, Biloxi, Long Beach, Lyman and Gulfport Airport.
This includes Interstate 10 in Mississippi between mile markers 29
and 44.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3042 8894 3043 8899 3042 8901 3039 8895
3038 8907 3036 8909 3036 8911 3035 8914
3035 8919 3054 8918 3051 8891
TIME...MOT...LOC 1448Z 188DEG 8KT 3041 8908
$$
MSWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Jul 16, 3:38 AM CDT, 6 hours 11 minutes earlier.
Area forecast discussion, Jul 16, 3:38 AM CDT, 6 hours 11 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 338 AM CDT Fri Jul 16 2021 .SYNOPSIS... Bermuda high continues to ridge southwestward across the northern Gulf Coast into Texas. Aloft, troughing extends southward across much of the Mississippi River Valley, with a bit of a weakness along the central Gulf Coast. A few showers noted on radar at 3 AM CDT, mainly over marine areas, and less areal coverage than what we saw at this time yesterday morning. Temperatures mid 70s to around 80 at 3 AM, not really unusual for mid July. && .SHORT TERM (through Sunday night)... As has been the case, seemingly endlessly this summer, the main threat in the forecast will be the daily convective potential. With weak upper troughing in place, there's really nothing to suppress the daily convective threat. Precipitable water values during the afternoons will generally be in the 2.1 to 2.3 inch range over a good portion of the area each afternoon. Convection allowing models indicate that areal coverage will be rather limited over land for most of the morning until the atmosphere reaches the convective temperature, which is forecast to be in the upper 80s each day. Most likely points for development will be along land/seabreeze boundaries, then spreading northwestward in the weak low level flow. Wind fields are expected to remain rather light, so storm motion will be rather slow, 5 mph or less. Efficient rain processes will mean there is at least the prospect of localized street flooding with the most persistent storms each day. As we lose surface heating late afternoon/early evening each day, most, if not all, convection should dissipate. Most areas should see high temperatures in the upper 80s to around 90, and guidance has this well in hand. Little change made to blended numbers, perhaps bumping up a degree or so in some locations to fit most recent trends. 35 && .LONG TERM (Monday and beyond)... This portion of the forecast is virtually no change from what we've been seeing locally for the last few months, and especially over the last couple weeks. The trough that enters the Mississippi Valley Friday will finally slide southeast and dig across the Appalachian Mountains and southwestward. This will send a slow moving frontal boundary towards the CWA. Model solutions indicate that the boundary stalls along the I-20 corridor, as opposed to solutions 24 hours ago showing the front reaching I-12. Either way, it will provide at least some degree of enhancement for convective development. The closer it is to the CWA the greater the heavy rain threat will be. The reason is that a pool of very moist air will be draped across the Gulf Coast region. GFS PW forecast shows that those values will be in the 2.2" to 2.4" range. Thus, the potential exists for heavy rain across the CWA. On Tuesday, models indicate that the base of the trough will pinch off and drift westward into Texas. As it does so, a broad low will be trying to develop. This will only continue to enhance shower and thunderstorm development. As with Monday, a near 100% coverage will be probable as well as the chance for heavy rainfall. Expect convective initiation early in the morning, if not really already ongoing (in weaker fashion) during the overnight to morning timeframe. This wet pattern, maybe not to the same degree of intensity as the frontal boundary and broad low washes out, will continue Wednesday into Thursday. In fact, beyond 7 days looks pretty much like this. Expect to see daily storm coverage increasing steadily from 10am to 2pm with isolated storms producing locally heavy rainfall. On a day to day basis, most rainfall totals will be less than an inch. However, isolated areas may see upwards of a few inches. The good news is high rain chances means more cloud cover and temps at to below normal. Even have highs only in the mid 80s on some days late in the forecast period. MEFFER && .AVIATION... A mix of VFR to barely MVFR ceilings will be possible this morning. By 15z, scattered convection will return and VCTS wording will be in place to reflect this convective risk at all of the terminals through the afternoon and early evening hours. Once again, after convection dissipates, most of the overnight hours will see VFR conditions. && .MARINE... Outside of the typical risk of thunderstorms and waterspouts each day, very benign conditions are expected over the coastal waters through early next week. The thunderstorm and waterspout risk will be most pronounced in the morning hours with convective development easing by the afternoon as a seabreeze pattern takes hold each day. A broad ridge of high pressure will extend from the eastern Gulf across the coastal waters, and this will keep a prevailing onshore flow of around 10 knots in place through the period. Seas will generally remain at 3 feet or less. && .PRELIMINARY POINT TEMPS/POPS... MCB 89 72 90 73 / 70 20 80 20 BTR 90 74 90 74 / 70 30 90 10 ASD 90 75 90 75 / 70 20 80 20 MSY 90 78 91 78 / 80 20 80 20 GPT 89 76 89 75 / 60 30 70 30 PQL 89 75 90 75 / 60 30 70 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Jul 16, 9:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
949 AM CDT Fri Jul 16 2021
MSZ081-161515-
Harrison-
949 AM CDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HARRISON COUNTY...
At 948 AM CDT, a strong thunderstorm was located over Gulfport,
moving north at 10 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Gulfport, Biloxi, Long Beach, Lyman and Gulfport Airport.
This includes Interstate 10 in Mississippi between mile markers 29
and 44.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3042 8894 3043 8899 3042 8901 3039 8895
3038 8907 3036 8909 3036 8911 3035 8914
3035 8919 3054 8918 3051 8891
TIME...MOT...LOC 1448Z 188DEG 8KT 3041 8908
MSWThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 1:13 PM CDT | Special Weather Statement | LIX | Orleans | 32 min |
| Jul 16, 1:20 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines | 103 min |
| Jul 16, 1:29 PM CDT | Flash Flood Warning | LIX | Orleans | 76 min |
| Jul 16, 1:45 PM CDT | Special Weather Statement | LIX | Orleans | 30 min |
| Jul 16, 2:05 PM CDT | Special Marine Warning | LIX | 55 min | |
| Jul 16, 2:14 PM CDT | Special Marine Warning | LIX | 61 min | |
| Jul 16, 2:17 PM CDT | Special Weather Statement | LIX | Lafourche | 28 min |
| Jul 16, 2:32 PM CDT | Special Weather Statement | LIX | Saint Charles | 28 min |
| Jul 16, 2:37 PM CDT | Special Weather Statement | LIX | Washington | 23 min |
| Jul 16, 2:43 PM CDT | Special Weather Statement | LIX | Saint James | 32 min |
| Jul 16, 2:48 PM CDT | Special Weather Statement | LIX | Lafourche | 27 min |
| Jul 16, 3:00 PM CDT | Special Weather Statement | LIX | Washington | 30 min |
| Jul 16, 3:13 PM CDT | Special Weather Statement | LIX | Saint James | 32 min |
| Jul 16, 3:17 PM CDT | Special Weather Statement | LIX | Iberville | 43 min |
| Jul 16, 3:24 PM CDT | Special Weather Statement | LIX | Washington | 36 min |
| Jul 16, 3:31 PM CDT | Areal Flood Advisory | LIX | Saint Tammany, Tangipahoa, Washington | 3 hr |
| Jul 16, 3:34 PM CDT | Special Weather Statement | LIX | Tangipahoa | 26 min |
| Jul 16, 3:38 PM CDT | Special Weather Statement | LIX | Saint James | 37 min |
| Jul 16, 3:56 PM CDT | Special Weather Statement | LIX | Tangipahoa | 34 min |
| Jul 16, 4:01 PM CDT | Special Weather Statement | LIX | East Baton Rouge | 29 min |
| Jul 16, 4:06 PM CDT | Special Weather Statement | LIX | Jefferson | 24 min |
| Jul 16, 4:16 PM CDT | Areal Flood Advisory | LIX | Saint Tammany, Tangipahoa, Washington | 3 hr |
| Jul 16, 4:28 PM CDT | Special Weather Statement | LIX | East Feliciana | 62 min |
| Jul 16, 4:35 PM CDT | Areal Flood Advisory | LIX | Ascension, East Baton Rouge, Livingston | 105 min |
| Jul 16, 5:16 PM CDT | Special Weather Statement | LIX | Saint Helena | 44 min |
| Jul 16, 11:04 AM CDT | Special Weather Statement | LIX | Jackson | 26 min |
| Jul 16, 12:01 PM CDT | Special Weather Statement | LIX | Jackson | 29 min |
| Jul 16, 3:51 PM CDT | Special Weather Statement | LIX | Amite | 24 min |
| Jul 16, 4:51 PM CDT | Special Weather Statement | LIX | Pike, Walthall | 24 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.